I have read much information on perioral dermatitus and I believe that is what I have, although I seem to have a very mild case compared to some of the descriptions and pictures. I am a 29 year old female and have had this rash occur(mainly on my chin) four times in the past three years. It starts as tiny white bumps that are filled with puss that itch and burn and eventually (two or three days later) begin to peel and then vanishes within a week. I have used over the counter cortizone cream and doesn't seem to do much other than stop the itching. I understand that you don't seem to know what causes this, but do you think I should change toothpastes, skin care products, etc.? Also, do you think I would benefit from an oral antibiotic? My last two outbreaks have occured within a month of eachother. Although I'm thankful my cases are not as severe as others, it is still very irritating and I'm concerned about having a lifetime of these rashes.
Your description is compatible with both adult acne and perioral dermatitis. Either one produces pimples around the mouth. Cause is unknown. Cortiosne is unhelpful or worse and should be avoided. Toothpastes and similar products don't seem to matter in most cases.
I think a topical (external) antibiotic is more likely to be helpful for intermittent use. If your doctor considers this perioral dermatitis, an occasioanl course of dixycycline or similar anr=tibiotic may be useful. Whether it's one diagnosis or the other, you needn't be concerned about a lifetime of rashes. Both peter out over time. Maybe a couple of more years.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.